Alert archive / Texas / Heat Advisories in 2021

Heat Advisory 4, NWS Fort Worth, TX

July 25, 202115 counties in Texas

NWS Fort Worth, TX issued this heat advisory at Jul 25, 2021, 1:53 PM CDT for 15 counties in Texas. It took effect at Jul 26, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2021, 1:53 PM CDT (18:53 UTC)
In effect from
Jul 26, 2021, 12:00 PM CDT
Expired
Jul 26, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX

Counties Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Fannin County, TX, Grayson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Rains County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS74 KFWD 251853
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
153 PM CDT Sun Jul 25 2021

TXZ092>095-103>107-118>123-260300-
/O.NEW.KFWD.HT.Y.0004.210726T1700Z-210727T0000Z/
/O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, and Point
153 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 106.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 7 PM CDT this evening, then from noon to 7 PM CDT 
  Monday.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ091-102-260000-
/O.CON.KFWD.HT.Y.0003.000000T0000Z-210726T0000Z/
Montague-Wise-
Including the cities of Bowie, Nocona, Decatur, and Bridgeport
153 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Wise and Montague Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
595 
WWUS74 KFWD 260209
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
909 PM CDT Sun Jul 25 2021

TXZ092>095-103>107-118>123-261015-
/O.CON.KFWD.HT.Y.0004.210726T1700Z-210727T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, and Point
909 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY...

* WHAT...Heat index values up to 106.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
758 
WWUS74 KFWD 261015
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
515 AM CDT Mon Jul 26 2021

TXZ092>095-103>107-118>123-261800-
/O.CON.KFWD.HT.Y.0004.210726T1700Z-210727T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, and Point
515 AM CDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Portions of north central and northeast Texas.

* WHEN...From noon to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity will increase the 
  risk for heat-related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
509 
WWUS74 KFWD 261752
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1252 PM CDT Mon Jul 26 2021

TXZ092>095-103>107-118>123-270000-
/O.CON.KFWD.HT.Y.0004.000000T0000Z-210727T0000Z/
Cooke-Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-
Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-
Including the cities of Gainesville, Sherman, Denison, Bonham, 
Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, 
McKinney, Allen, Frisco, Greenville, Commerce, Cooper, 
Sulphur Springs, Fort Worth, Arlington, Dallas, Rockwall, Heath, 
Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van,
Edgewood, Emory, East Tawakoni, and Point
1252 PM CDT Mon Jul 26 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 106.

* WHERE...Portions of north central and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity will increase the
  risk for heat-related illnesses, particularly for those working
  or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Jul 25, 12:49 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 25, 12:49 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1249 PM CDT Sun Jul 25 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Monday Night/

Hot and humid weather will continue for the next few days as upper
level ridging dominates (most of) the area. Current temperatures
are already in the low to mid 90s with heat indices approaching
triple digits. A heat advisory is currently in effect through 7 PM
for North central and Northeast Texas, and this will likely need
to be extended into tomorrow with similar weather expected again.
A decision on this extension will be made within the next few
hours. It'll be another warm night with lows in the 70s and a
few parts of DFW hovering around 80 degrees.

Tomorrow will be another hot and humid day as most of the area is
expected to top out at or just above 100 degrees. However, a
slight weakness in the ridge over Oklahoma has added a wrinkle
to the forecast. Nocturnal thunderstorm activity over Oklahoma may
propagate into Western North Texas around sunrise (give or take
an hour or two). We have not formally introduced this into our
worded forecast yet, but we will have to monitor how the storms
evolve over Oklahoma this evening. The weakness will also allow
for diurnally driven scattered showers and thunderstorms to
develop in the afternoon, primarily triggering along remnant
mesoscale boundaries from earlier convection. While the upper
ridge will hold strong over much of the area, there's an off
chance a stray shower or storm moves into our far northeastern
counties late in the afternoon. Due to this, we have introduced a
slight chance of thunderstorms to Lamar County, but weak mesoscale
features will likely be the driver of this activity, and small
scale boundaries are quite unpredictable even a day in advance.

Bonnette

&&

.LONG TERM... /Issued 220 AM CDT Sun Jul 25 2021/
/Tuesday Through Next Weekend/

Hot and mostly rain-free weather will continue through the last
week of July as the Texas summer heat takes hold of North and
Central Texas.

A mid-level ridge centered over the Central CONUS will be the
driving force of our hot weather over the next week or so. Some
relief, in the form of showers and thunderstorms, may be possible
east of I-35 on Tuesday as a shortwave trough approaches the
forecast area. Better rain chances will arrive to areas near and
south of I-20 on Wednesday as the shortwave continues to track
west along the periphery of the mid-level ridge. Only a lucky few
will see rain, however, as coverage should remain fairly
scattered. Thankfully, increased cloud cover should subdue the
triple-digit heat across most of the area on Wednesday, with highs
in the 90s.

Fewer rain chances and hotter temperatures will return late-week
and next weekend as ridging strengthens over the area. High
temperatures will top out in the mid 90s to near 104 degrees, with
morning lows in the mid 70s to low 80s.

Barnes

&&

.AVIATION... /NEW/
/18Z TAFs/

No significant operational weather impacts are expected with VFR
and south flow prevailing at D10 and KACT.

There are a couple things we will need to watch over the next
24-36 hours. The first is a potential wind shift early tomorrow
morning that may shift (about 10% chance) the winds around to the
north for an hour or two. The speeds should be light enough that
south flow should be able to be maintained. Another is the
potential for scattered thunderstorms tomorrow afternoon well to
the N and E of D10 that could impact the NE/Bonham cornerpost. Any
storms that develop should be scattered and avoidable.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth   100  78 102  79 101 /   0   5   5   5  10
Waco                99  74 100  77  99 /   0   0   0   0  10
Paris               97  75  97  76  96 /   5   5  20  10  20
Denton             100  75 101  77 100 /   0   5   5   0  10
McKinney            98  75 100  77  99 /   0   5   5   5  20
Dallas             100  80 101  81 100 /   0   5   5   5  20
Terrell             97  74  98  76  98 /   0   0   5   5  20
Corsicana           97  75  98  77  98 /   0   0   0   5  20
Temple              99  72 100  74  98 /   0   0   0   0  10
Mineral Wells      100  73 100  74 100 /   0   5   5   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>095-102>107-
118>123.

&&
Hazardous weather outlook, Jul 25, 11:43 AM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1143 AM CDT Sun Jul 25 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1143 AM CDT Sun Jul 25 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Hot and humid weather will result in heat index values at or just
above 105 this afternoon, generally across North Central and
Northeast Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The heat and humidity will continue through the upcoming week. Heat
index values may exceed 105 in a few locations.

Isolated thunderstorms are possible over far Northeast Texas late
Monday afternoon. Isolated to scattered thunderstorm chances return
to Central Texas Tuesday and continue through Friday. Severe weather
is not expected, but gusty winds may be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Heat Advisories in Texas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.